Format

Send to

Choose Destination
Acta Med Litu. 2016;23(2):142-146. doi: 10.6001/actamedica.v23i2.3331.

Fatal pulmonary complication during induction therapy in a patient with ANCA-associated vasculitis.

Author information

1
Faculty of Medicine of Vilnius University, Vilnius, Lithuania.
2
Clinic of Infectious and Chest Diseases, Dermatovenereology and Allergology of Vilnius University.
3
Center of Pulmonology and Allergology of Vilnius University Hospital Santariškių Klinikos.
4
Nephrology Center of Vilnius University Hospital Santariškių Klinikos.
5
National Center of Pathology, Affiliate of Vilnius University Hospital Santariškių Klinikos (Santariskiu Clinics).

Abstract

in English, Lithuanian, Lithuanian

ANCA-associated vasculitis (AAV) is an inflammatory systemic disorder affecting small to medium sized vessels and likely leading to any organ dysfunction. Adequate treatment is important to avoid mortality or severe organ damage. In most cases initial treatment (induction therapy) allows to achieve remission. Induction therapy leads to immunosuppression and may cause severe infections. However, in vasculitis patients even an intensive immunosuppressive therapy is rarely complicated by an invasive fungal infection. We present a case in a 29-year old male patient with newly diagnosed AAV. He suffered a fatal pulmonary complication of the induction immunosuppressive treatment. Pathological (infectious) changes in the lungs were misinterpreted as progression of the vasculitis and he died due to disseminated angioinvasive aspergillosis. A clinical course, imaging and histopathology of this case are described and discussed.

KEYWORDS:

ANCA-associated vasculitis; immunosuppressive therapy; invasive aspergillosis

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center